Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 23, NWS Pocatello, ID

November 6, 2009

NWS Pocatello, ID issued this wind advisory at Nov 6, 2009, 1:48 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2009, 1:48 PM MST (20:48 UTC)
Expired
Nov 6, 2009, 6:00 PM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 062048
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
148 PM MST FRI NOV 6 2009

IDZ020-070100-
/O.NEW.KPIH.WI.Y.0023.091106T2048Z-091107T0100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
148 PM MST FRI NOV 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST UNTIL
SUNSET. WINDS WILL SIGNIFICANTLY DECREASE THROUGHOUT THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 070040
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
540 PM MST FRI NOV 6 2009


IDZ020-070145-
/O.EXP.KPIH.WI.Y.0023.000000T0000Z-091107T0100Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
540 PM MST FRI NOV 6 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 

WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE UPPER SNAKE RIVER
PLAIN. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:04 AM MST, 10 hours 44 minutes earlier.

Area forecast discussion, Nov 6, 3:04 AM MST, 10 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
304 AM MST FRI NOV 6 2009

.SHORT TERM...TODAY THROUGH SUNDAY.
PACIFIC SYSTEM APPROACHES REGION TODAY AND COLD FRONT MOVES
THROUGH. GENERALLY EXPECT MOST PRECIPITATION TO BE IN THE CENTRAL
MOUNTAINS TODAY AND HAVE LIKELY CHANCES IN THAT REGION WITH SNOW
LEVELS BETWEEN 6 AND 7 THOUSAND FEET. MAY SEE 1 TO 3 INCHES ABOVE
7 THOUSAND FEET. WINDS WILL INCREASE AND EXPECT 20 TO 30 MPH WINDS
IN THE SNAKE RIVER PLAIN AS WELL TODAY. FOR NOW THINK WILL STAY
UNDER ADVISORY CRITERIA. STAY IN STRONG ZONAL FLOW ALOFT THROUGH
THE WEEKEND AND ANOTHER EMBEDDED SHORT WAVE WILL PROVIDE ANOTHER
CHANCE OF MAINLY MOUNTAIN PREOCCUPATION ON SATURDAY. LATEST 06Z NAM
AND GFS RUNS NOW SHOWING DRY CONDITIONS ON SUNDAY AS STRONG HIGH
PRESSURE AT THE SURFACE MOVES INTO THE PANHANDLE. ENDED UP
DECREASING PRECIPITATION SIGNIFICANTLY ON SUNDAY IN THE GRIDS.
EXPECT WELL ABOVE NORMAL TEMPERATURES AGAIN TODAY WITH COOLING
EXPECTED OVER THE WEEKEND WITH NEAR NORMAL HIGH TEMPERATURES BY SUNDAY.
GK

.LONG TERM...MONDAY THROUGH FRIDAY. THE UPPER LEVEL RIDGE ON MONDAY
WILL MOVE OFF TO THE EAST BY TUE AS THE NEXT TROF MOVES INTO THE PAC
NW COAST. THE FCST AREA WILL REMAIN DRY THRU MON NIGHT...WITH LIGHT
PRECIP MOVING INTO THE CEN MTNS ON TUE. PRECIP SPREADS ACROSS THE
FCST AREA TUE NIGHT AS A COLD FRONT MOVES THRU THE AREA. VERTICAL
CIRCULATIONS ASSOCIATED WITH THE RIGHT REAR JET QUAD WILL ENHANCE
PRECIP OVER THE NE CORNER OF THE FCST AREA WED MORNING...PER GFS.
THE TROF AXIS PASSES BY WED EVE...BRINGING MOST OF THE PRECIP TO AN
END. A STRONG POST FRONTAL PRESS GRADIENT SHOULD RESULT IN GUSTY
WINDS ON WED...ALONG WITH COOLER TEMPS. THE UPPER FLOW BECOMES WEAK
AND DISORGANIZED FOR THE REST OF THE WEEK...SO HAVE REDUCED PRECIP
TO ISOLD MTN SHOWERS. HEDGES
&&

.AVIATION...MINOR WAVES IN THE STRONG WESTERLY UPPER FLOW WILL
RESULT IN PRECIP MAINLY OVER THE MTNS TODAY AND TONIGHT. ONLY KSUN
SHOULD BE IMPACTED...HOWEVER VFR CONDITIONS ARE EXPECTED TO PREVAIL.
STRONG SOUTHWEST WINDS WILL IMPACT THE SNAKE RIVER PLAIN TODAY WITH
GUSTS UP TO 35 KTS. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 6, 4:30 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MST FRI NOV 6 2009

IDZ017>025-031-032-071400-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MST FRI NOV 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ONE TO THREE INCHES OF SNOW IS POSSIBLE IN THE CENTRAL MOUNTAINS
ABOVE 7 THOUSAND FEET.  FIFTEEN TO THIRTY MILE PER HOUR WINDS ARE
POSSIBLE IN THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.